Alert archive / South Carolina / Special Weather Statements in 2012

Special Weather Statement, NWS Charleston, SC

July 17, 2012Beaufort County, South Carolina

NWS Charleston, SC issued this special weather statement at Jul 17, 2012, 4:14 PM EDT for Beaufort County, South Carolina. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 17, 2012, 4:14 PM EDT (20:14 UTC)
Expired
Jul 17, 2012, 4:45 PM EDT
In force
31 min
Issued by
NWS Charleston, SC

County Beaufort County, SC

The radar

The Charleston,SC radar (KCLX), 31 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 8.2 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2012-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2497 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2012-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2497 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
586 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

790 
WWUS82 KCHS 172014
SPSCHS

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
414 PM EDT TUE JUL 17 2012

SCZ043-047>049-172045-
BEAUFORT-COASTAL COLLETON-INLAND COLLETON-INLAND JASPER-
414 PM EDT TUE JUL 17 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF JASPER...COLLETON AND
BEAUFORT COUNTIES THROUGH 445 PM EDT...

AT 409 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...NEAR WALLING GROVE...MOVING NORTHWEST AT 5 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BEAUFORT...BEAUFORT MARINE CORPS AIR STATION...CLARENDON...DALE...
GARDENS CORNER...LADYS ISLAND...SHELDON AND WHITE HALL...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3256 8091 3273 8069 3252 8050 3241 8066
TIME...MOT...LOC 2014Z 136DEG 4KT 3252 8065

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this special weather statement went out at Jul 17, 10:30 AM EDT, 5 hours 44 minutes earlier.

Area forecast discussion, Jul 17, 10:30 AM EDT, 5 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
1030 AM EDT TUE JUL 17 2012

.SYNOPSIS...
ATLANTIC HIGH PRESSURE WILL EXTEND ACROSS THE REGION THROUGH LATE
WEEK. A COLD FRONT WILL STALL OUT NEARBY THIS WEEKEND LEADING
TO UNSETTLED CONDITIONS...THEN DISSIPATE EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A WEAK LEE SURFACE TROUGH REMAINS INLAND WHILE A CLOSED UPPER LOW
CONTINUES TO TO SPIN OVER NORTHERN FLORIDA. A STRONGER CAP EXISTS
TODAY COMPARED WITH YESTERDAY...AS EVIDENT IN THE LACK OF CUMULUS
FIELD THUS FAR. WE ARE APPROACHING OUR CONVECTIVE TEMPS /MID 80S/
SO A CU FIELD WILL LIKELY BEGIN TO FORM PRIOR TO NOON. AN EXTENSIVE
CIRRUS SHIELD ASSOCIATED WITH THE UPPER LOW IS SPREADING INTO
SOUTHEAST GA WHICH COULD SLIGHTLY LIMIT SURFACE HEATING BUT IN
GENERAL WE STILL EXPECT LOWER 90S FOR HIGHS.

MODIFIED KCHS AND KJAX SOUNDINGS YIELD APPROXIMATELY 3000 JOULES
OF CAPE WITH DOWNDRAFT CAPE AROUND 1000 JOULES AND LIFTED INDEX OF
-6C. MID-LEVEL LAPSE RATES ARE MARGINAL AND PRECIPITABLE WATER
VALUES NOW EXCEED 2 INCHES SO WE ARE DEALING WITH A JUICY AIRMASS.
ONCE THE SEABREEZE BEGINS TO MOVE INLAND DURING THE AFTERNOON WE
EXPECTED ISOLATED TO SCATTERED SHOWERS/STORMS TO DEVELOP. THE BEST
COVERAGE IS EXPECTED IN SOUTHEAST GA DUE TO LOWER HEIGHTS ALOFT.
ISOLATED SEVERE THUNDERSTORM POTENTIAL TODAY...PRIMARILY FROM WET
MICROBURSTS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/...
BOUNDARIES SHOULD KEEP SCATTERED INLAND CONVECTION GOING FOR A
WHILE THIS EVENING. A FEW MODELS SUGGEST TSTMS COULD MERGE INTO
CLUSTERS AND THIS MAY PRODUCE SOME SPOTTY HEAVY RAINS OVER SOME
INLAND AREAS GIVEN THE MOISTURE PROFILES. WE RAISED SOME INLAND
POPS TO CHANCE THEN ALLOW POPS TO DIMINISH OVERNIGHT. A FEW
SHOWERS AND TSTMS COULD REDEVELOP OVERNIGHT ALONG COASTAL AREAS
AND WE MAINTAINED SOME OVERNIGHT SLIGHT CHANCES. WIDESPREAD
DEBRIS CLOUDS ARE EXPECTED TO SLOWLY THIN LATE. LOWS IN THE 70S.

MID/UPPER-LEVEL LOW PRESSURE ACROSS THE AREA WILL WEAKEN BUT GENERAL
TROUGHING WILL PERSIST THROUGH FRIDAY. AT THE SURFACE...A TROUGH OF
LOW PRESSURE WILL REMAIN IN PLACE THROUGH THE PERIOD. DEEP MOISTURE
AND TEMPERATURES IN THE LOWER TO MID 90S WILL PROVIDE PLENTY OF
INSTABILITY TO SUPPORT SCATTERED SHOWERS AND THUNDERSTORMS EACH
DAY...MAINLY IN THE AFTERNOON AND EVENING AWAY FROM THE IMMEDIATE
COAST. HOWEVER...AN INCREASING SW/W LOW-LEVEL FLOW THURSDAY AND
FRIDAY WILL YIELD DECENT CHANCES EVEN AT THE COAST. PRECIPITABLE
WATER VALUES UP NEAR 2.4 INCHES WILL PROMOTE SOME HEAVY RAINFALL IN
THE STRONGER STORMS. TEMPERATURES WILL BE SLIGHTLY ABOVE NORMAL THIS
PERIOD.

&&

.LONG TERM /FRIDAY NIGHT THROUGH MONDAY/...
A SHARPENING TROUGH TO THE NORTH LATE IN THE WEEK WILL HELP SLOWLY
PUSH A COLD FRONT SOUTH TOWARD THE AREA THROUGH THE WEEKEND BUT IT
SHOULD STALL OUT AND REMAIN NORTH OF THE AREA...AS CLIMATOLOGY WOULD
SUGGEST. HOWEVER...PLENTY OF DEEP MOISTURE AND INSTABILITY WILL BE
FOUND SOUTH OF THE FRONT ACROSS THE LOCAL AREA WHICH WILL MAKE FOR
UNSETTLED CONDITIONS WITH HIGHER THAN NORMAL RAIN CHANCES...AND SOME
LOCALIZED HEAVY RAINFALL. LINGERING DEEP TROUGHING WILL RETURN EARLY
NEXT WEEK WITH MORE TYPICAL RAIN CHANCES FOR THIS TIME OF YEAR.

HIGH TEMPERATURES WILL BE HELD DOWN CLOSER TO NORMAL LATE IN THE
WEEK BEFORE POSSIBLY RISING ABOVE NORMAL EARLY NEXT WEEK.

&&

.AVIATION /14Z TUESDAY THROUGH SATURDAY/...
VFR WILL DOMINATE AT KCHS/KSAV THROUGH 12Z WED. A LAND BREEZE WILL
KEEP SHOWERS AND TSTMS NEAR THE COAST THIS MORNING WITH CONVECTION
TRANSITIONING INLAND THIS AFTERNOON AS THE SEA BREEZE KICKS IN.
PLAN TO MAINTAIN THE VCTS AT BOTH TERMS BEGINNING AT 18Z WITH CB/S
AS WELL. CANNOT RULE OUT AN EVENING TSTM BUT OVERALL WE THINK DEEP
MOISTURE WILL LIKELY JUST RESULT IN DEBRIS CLOUDINESS.

EXTENDED AVIATION OUTLOOK...A WEAK TROUGH OF LOW PRESSURE WILL
ENHANCE CHANCES FOR SHOWERS AND TSTMS THROUGH THE WEEK.

&&

.MARINE...
NOT MUCH CHANGE TO THE OVERALL SCHEME OF THE COASTAL WATERS FORECAST
THIS MORNING. WINDS VEERING A BIT MORE OFFSHORE THIS MORNING THEN
BACKING WITH INLAND TROUGH AND SEA BREEZE. A BIT OF A SW SURGE
TONIGHT BUT SPEEDS SHOULD GENERALLY REMAIN 15 KT OR LESS. SEAS 2
TO 3 FT THROUGH TONIGHT ON AVERAGE.

WEDNESDAY THROUGH SUNDAY...AN INLAND TROUGH OF LOW PRESSURE ALONG
WITH ATLANTIC HIGH PRESSURE WILL COMBINE TO BRING SLIGHTLY HIGHER
WINDS/SEAS TO THE AREA FOR MID WEEK. SMALL CHANCES OF ADVISORY
CONDITIONS BEING MET...ESPECIALLY IN CHS HARBOR AS WINDS ARE
ENHANCED BY THE AFTERNOON SEA BREEZE. WINDS/SEAS SHOULD LOWER A
BIT TOWARD THE END OF THE WEEK HOWEVER AS A WEAK COLD FRONT
APPROACHES FROM THE NORTH AND WEAK LOW PRESSURE DEVELOPS ALONG IT
ULTIMATELY LEADING TO A WEAKENING PRESSURE GRADIENT.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

SYNOPSIS...
NEAR TERM...JRL
SHORT TERM...RJB/
LONG TERM...RJB
AVIATION...RJB
MARINE...RJB/
Hazardous weather outlook, Jul 17, 3:47 PM EDT, 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
347 PM EDT TUE JUL 17 2012

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047-052-182000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-TIDAL BERKELEY-
347 PM EDT TUE JUL 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

SCZ048>051-182000-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
347 PM EDT TUE JUL 17 2012

...MODERATE RISK FOR RIP CURRENTS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK FOR RIP CURRENTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 17, 1:26 PM EDT, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
126 PM EDT TUE JUL 17 2012

GAZ101-171800-
EFFINGHAM-
126 PM EDT TUE JUL 17 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM COUNTY
THROUGH 200 PM EDT...

AT 122 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...NEAR SPRINGFIELD  ... NEARLY STATIONARY.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
GUYTON...MARLOW...PINEORA...RINCON...SPRINGFIELD AND STILLWELL...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALTHOUGH LITTLE OR NO LIGHTNING IS OCCURRING...THIS STORM IS CAPABLE
OF PRODUCING GUSTY WINDS WHICH MAY BLOW OVER TENTS...OUTDOOR
FURNITURE...AND HANGING OBJECTS. IF TIME PERMITS SECURE VULNERABLE
OBJECTS AND GO INSIDE A STURDY SHELTER.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3220 8141 3235 8145 3242 8128 3227 8115
TIME...MOT...LOC 1726Z 256DEG 1KT 3233 8132
Special weather statement, Jul 17, 2:19 PM EDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
219 PM EDT TUE JUL 17 2012

GAZ099-100-171900-
BULLOCH-CANDLER-
219 PM EDT TUE JUL 17 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BULLOCH AND CANDLER
COUNTIES THROUGH 300 PM EDT...

AT 216 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...NEAR PORTAL...MOVING SOUTH AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
GEORGIA SOUTHERN...HOPEULIKIT...MIDDLEGROUND...PORTAL...PULASKI...
REGISTER...STATESBORO AND WESTSIDE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.

HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3256 8208 3255 8203 3261 8201 3263 8190
      3256 8173 3233 8181 3246 8213
TIME...MOT...LOC 1819Z 015DEG 9KT 3254 8190
Special weather statement, Jul 17, 2:44 PM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
244 PM EDT TUE JUL 17 2012

SCZ043-171915-
INLAND COLLETON-
244 PM EDT TUE JUL 17 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF COLLETON COUNTY
THROUGH 315 PM EDT...

AT 240 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...NEAR SMYLY...MOVING SOUTH AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
COLLETON...RUFFIN...WALTERBORO AND WILLIAMS...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3285 8061 3282 8090 3283 8090 3286 8093
      3304 8092 3307 8069
TIME...MOT...LOC 1844Z 351DEG 8KT 3299 8077
Special weather statement, Jul 17, 3:22 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
322 PM EDT TUE JUL 17 2012

SCZ042-043-172000-
HAMPTON-INLAND COLLETON-
322 PM EDT TUE JUL 17 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF HAMPTON AND COLLETON
COUNTIES THROUGH 400 PM EDT...

AT 320 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...NEAR ISLANDTON...MOVING SOUTHWEST AT 5 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ALMEDA INTERSECTION...CUMMINGS...HAMPTON...ISLANDTON AND VARNVILLE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3286 8120 3294 8102 3297 8093 3286 8093
      3283 8090 3279 8088 3274 8101 3275 8102
      3274 8103
TIME...MOT...LOC 1923Z 043DEG 5KT 3288 8100
Local storm report, Jul 17, 3:45 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
345 PM EDT TUE JUL 17 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     TSTM WND DMG     1 NNE RUFFIN            33.02N  80.81W
07/17/2012                   COLLETON           SC   LAW ENFORCEMENT

            TREE DOWN ON HIGHWAY 21 NEAR SCDOT SHED ACCORDING TO
            HIGHWAY PATROL.

&&

EVENT NUMBER CHS1200499

JRL
Special weather statement, Jul 17, 4:14 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
414 PM EDT TUE JUL 17 2012

SCZ043-047>049-172045-
BEAUFORT-COASTAL COLLETON-INLAND COLLETON-INLAND JASPER-
414 PM EDT TUE JUL 17 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF JASPER...COLLETON AND
BEAUFORT COUNTIES THROUGH 445 PM EDT...

AT 409 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...NEAR WALLING GROVE...MOVING NORTHWEST AT 5 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BEAUFORT...BEAUFORT MARINE CORPS AIR STATION...CLARENDON...DALE...
GARDENS CORNER...LADYS ISLAND...SHELDON AND WHITE HALL...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3256 8091 3273 8069 3252 8050 3241 8066
TIME...MOT...LOC 2014Z 136DEG 4KT 3252 8065

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 1:10 PM EDTSevere Thunderstorm WarningCHSScreven50 min
Jul 17, 1:26 PM EDTSpecial Weather StatementCHSEffingham34 min
Jul 17, 2:19 PM EDTSpecial Weather StatementCHSCandler41 min
Jul 17, 4:57 PM EDTSevere Thunderstorm WarningCHSEffingham63 min
Jul 17, 5:00 PM EDTSpecial Weather StatementCHSLong30 min
Jul 17, 5:21 PM EDTSevere Thunderstorm WarningCHSLong, Tattnall28 min
Jul 16, 9:03 PM EDTSpecial Weather StatementCHSHampton42 min
Jul 17, 2:44 PM EDTSpecial Weather StatementCHSColleton31 min
Jul 17, 2:52 PM EDTSevere Thunderstorm WarningCHSColleton68 min
Jul 17, 3:22 PM EDTSpecial Weather StatementCHSHampton38 min
Jul 17, 4:39 PM EDTSevere Thunderstorm WarningCHSBeaufort, Jasper66 min
Jul 17, 4:47 PM EDTSpecial Weather StatementCHSDorchester28 min
Jul 17, 5:09 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston, Dorchester44 min
Jul 17, 5:38 PM EDTAreal Flood AdvisoryCHSBerkeley, Charleston, Dorchester82 min

Nearby

Special Weather Statements in South Carolina, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.